Erectile dysfunction (ED) is a common side effect of a number of prescription drugs. While these medications may treat a disease or condition, in doing so they can affect a man’s hormones, nerves or blood circulation. The result may be ED or an increase in the risk of ED.
If you have ED and think that it may be a result of the medication you are using, do not stop taking the medication. If the problem persists, contact your doctor and he or she may be able to prescribe a different medication. Common medications that may list ED as a potential side effect include:
- Diuretics (pills that cause an increase in urine flow).
- Antihypertensives (medication for high blood pressure).
- Parkinson’s disease drugs.
- Antiarrhythmics (medication for irregular heart action).
- Muscle relaxants.
- Non-steroidal anti-inflammatory drugs.
- Histamine H2-receptor antagonists.
- Chemotherapy medications.
- Prostate cancer drugs.
- Anti-seizure medications.